• the pill

    MrsKitty [sign in to see picture]
    • Rank: Colonel
    • Posts: 108
    • Joined: 23 Aug 2010

    Just read some interesting things on another post i've been on the pill since i was 15 (went on due to pain when on) i am now 26 never had sex without being on the pill, does it make you less sensitive when having sex you read books and they always say how amazing everything feels to be honest i dont feel much and you start to think are you normal or not i have a week break from the pill every six months which i was told i could do to help with somthing

    PlumCake [sign in to see picture]
    • Rank: Major General
    • Posts: 148
    • Joined: 21 May 2012

    I think it depends how sensitive you are to your body's hormone balances. I personally find that I can 'feel' any hormonal contraception having tried two different pills and the implant. For me I just won't compromise on my libido or quality of orgasms.

    If you have been on the pill for 11 years you may well be experiencing side effects, but as it's all you know or can remember it's not as noticable. If you are able to try one month without and just use condoms you could see the difference (which is what I did). However if you know you won't be able to commit to using any other birth control then it's probably not a wise move!

    Side effects can 'build' with long-term use - I didn't notice any difference in libido until I had been using the pill for 4 years. Everyone is different!

    MrsKitty [sign in to see picture]
    • Rank: Colonel
    • Posts: 108
    • Joined: 23 Aug 2010

    thanks for the replys just wanted to know if it felt different when having sex its hard never known anything else and i love being on the pill only have to have time of the month twice a year plus i dont want to get pregnant the pills never given reason to worry

    Kohaku [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 188
    • Joined: 30 Apr 2012

    its never affected my 'feeling' but it does affect my sex drive :( I havnt been on contraception for almost a year now and im finally starting to feel like myself again! yay

    boobaloo [sign in to see picture]
    • Rank: General
    • Posts: 735
    • Joined: 9 Jul 2010

    When I was on the pill I went totally off sex which made it pointless, if you aren't having sex then why take something to stop you getting pregnant, I tried loads of different ones and found that they all had the same side effect, some even made me really depressed and I would just sit and cry all day. I stopped taking it about 4 years ago and things are much better now, I think that the pill is something that is totally different for everybody, so the only way to find out how it effects you would be to stop taking it

    Minxbaby [sign in to see picture]
    • Rank: Major
    • Posts: 128
    • Joined: 16 Oct 2010

    Agree with Kohaku

    I was on Cerezette about 7 years ago and my sex drive just plummeted - couldn't be bothered to have sex and just didn't feel horny at all even when we were doing it. I was on it for about 3/4 years

    I came off it and it took almost a year to get back to normal

    However, I went back on it about 5 months ago as I did miss not having a period and although I don't feel horny most times, I force myself to think horny and don't want to miss out on sex

    For me, it wasn't about birth control as OH can't have kids but it was about painful periods so not having a period was bliss but when I decided to come off it it was about our sex life and I decided that it was more important after all....they made nurofen and I used to take them by the bucket load but after a while even they didn't work so I went back on it.

    MrsKitty [sign in to see picture]
    • Rank: Colonel
    • Posts: 108
    • Joined: 23 Aug 2010

    I do agree not having a period is heaven seeing the nurse Monday will ask about other stuff you can have has anyone been on the injection

    yorkieted [sign in to see picture]
    • Rank: Major General
    • Posts: 185
    • Joined: 9 Jul 2012

    Only just seen this thread, but from a male point of view I have noticed the difference in my wife's libido since she came off the pill earlier this year.

    She'd been on the pill for years, other than when we were trying for kids, which didn't actualy take much effort as she fell pregnant pretty immediately with both pregnancies. She switched recently to the coil and her sex-drive has certainly increased which is obviously great for me too . (That may have something do with her reading a certain trilogy which I downloaded for her too, though). She has noticed that her period is far heavier than her week off the pill ever was, and heavier even than when we briefly used condoms. Her period pains are a little more uncomfortable for her, but she prefers it to the pill and the implant she has had previously.

    BigDoc [sign in to see picture]
    • Rank: Major
    • Posts: 52
    • Joined: 15 Aug 2012

    Hi, and rust me, I am a Doc. The pill can alter libido. There are a number of pills you can use so if the one you are using does not seem right then another may be more appropriate. Normal female cycle has a variation in hormone levels and the pill negates this, giving you a constant daily hormone level except during the 7 days off if it is a cmbined pill. The difficulty is achieving an artificial infertility without altering the natural sex drive. Sometimes achieving one does affect the other but as I have said, there are a number of "pills" so if the one you have does not suit you, ask your freindly GP to try another. It is not an unusual request!

    Post a reply to this thread

    Please sign in to post messages to the forum.